Texas, 2005

Hail and Damaging Wind in Texas, July 14, 2005

July 14, 2005 · NWS OUN · 2 events in 1 county or zone

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 14, 1:02 PM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 14, 1:02 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
202 PM CDT THU JUL 14 2005

.DISCUSSION...
SCATTERED SHWRS/TSTMS WILL CONT THIS AFTN INTO TONITE DUE TO SFC
HEATING AND A WEAK DISTURBANCE MOVING ACROSS THE SOUTHERN PLAINS.
SHEAR AXIS FROM THE REMNANTS OF DENNIS WILL CONT TO AFFECT PORTIONS
OF THE FA INTO THE WEEKEND. THE BEST CHANCE OF SHWRS/TSTMS WITH THIS
FEATURE WILL BE IN SE OK. A BRIEF DRY PERIOD IS EXPECTED BEFORE AN
UPR TROUGH MOVES THRU THE NORTHERN U.S./SOUTHERN CANADA PUSHING A
FRONT INTO/NEAR NW OK EARLY NEXT WEEK. THE FRONT STALLS IN THIS AREA
THEN EVENTUALLY WASHES OUT AS ANOTHER UPR TROUGH MOVES ACROSS THE
NORTHERN U.S. HAVE LIMITED POPS MON/TUES TO NORTHERN THIRD TO HALF
OF FA NEAR THE FRONT. DRY AND HOT CONDITIONS ARE EXPECTED TO RETURN
BY THE MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  70  94  69  94 /  20  20  20  10
HOBART OK         70  96  69  97 /  20  20  10  10
WICHITA FALLS TX  72  97  71  95 /  30  20  20  20
GAGE OK           66  94  67  95 /  10   0  10  10
PONCA CITY OK     69  93  68  94 /  10  20  10  10
DURANT OK         72  93  72  93 /  30  30  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

06/25
Hazardous weather outlook, Jul 14, 10:55 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT THU JUL 14 2005

OKZ004>048-050>052-TXZ083>090-151300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED... A FEW
THUNDERSTORMS OVER THE AREA COULD APPROACH SEVERE LEVELS THIS
AFTERNOON AND EARLY EVENING... PRODUCING STRONG WINDS AND SMALL
HAIL.

DISCUSSION...
AN UPPER LEVEL DISTURBANCE EXTENDING FROM NORTHEAST OKLAHOMA INTO
SOUTHWEST OKLAHOMA WILL DRIFT SLOWLY SOUTH THROUGH TONIGHT. SIMILAR
TO THE WEATHER PATTERN OF THE PAST FEW DAYS... DAYTIME HEATING...
COMBINED WITH THE PRESENCE OF THE UPPER LEVEL DISTURBANCE... WILL
RESULT IN INCREASED INSTABILITY AND ADDITIONAL SCATTERED
THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. THE BEST CHANCE FOR
STORMS WILL BE MAINLY ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS... WITH CHANCES BECOMING VERY SMALL OVER NORTHWEST OKLAHOMA.
ALTHOUGH THE VERTICAL WIND SHEAR WILL BE RELATIVELY WEAK... A FEW
STORMS COULD STILL PRODUCE STRONG WINDS AND SMALL HAIL THIS
AFTERNOON AND EARLY THIS EVENING. AS TEMPERATURES COOL DURING THE
MID AND LATE EVENING HOURS... THE THUNDERSTORM ACTIVITY WILL
WEAKEN... ALTHOUGH A FEW STORMS WILL CONTINUE TO BE POSSIBLE DURING
THE OVERNIGHT HOURS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JULY 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS MAINLY
EASTERN AND SOUTHERN OKLAHOMA... AND THE WESTERN PART OF NORTH TEXAS
THROUGH THE WEEKEND AS THE UPPER LEVEL DISTURBANCE MOVES SLOWLY
SOUTH THROUGH NORTH TEXAS. THERE WILL BE A SLIGHT CHANCE FOR STORMS
IN NORTHERN OKLAHOMA LATE MONDAY AND AREAWIDE TUESDAY AS A COLD
FRONT APPROACHES THE AREA.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM FRIDAY...JULY 14TH.

SIX

In the hours before

Special weather statement, Jul 14, 12:08 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
108 PM CDT THU JUL 14 2005

OKZ047-051-141830-
JOHNSTON OK-MARSHALL OK-
108 PM CDT THU JUL 14 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON AND MARSHALL
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF RAVIA AT 108
PM CDT...MOVING SOUTH AT 15 MPH.  THIS STORM WILL PRODUCE VERY
HEAVY RAINFALL...FREQUENTLY LIGHTNING AND WINDS TO 45 MPH.

SIX
Special weather statement, Jul 14, 12:42 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
142 PM CDT THU JUL 14 2005

OKZ046-047-141900-
CARTER OK-JOHNSTON OK-
142 PM CDT THU JUL 14 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER AND JOHNSTON
COUNTIES.

WIDELY SCATTERED STRONG THUNDERSTORMS WERE LOCATED FROM 4 MILES
NORTHEAST OF TISHOMINGO TO 3 MILES NORTHEAST OF WILSON AT 142 PM
CDT...MOVING SOUTH AT 15 MPH.  THESE STORMS WILL BE CAPABLE OF
PRODUCING WINDS OVER 45 MPH...TORRENTIAL DOWNPOURS...FREQUENT
LIGHTNING...AND SMALL HAIL.

PEOPLE IN CARTER AND JOHNSTON COUNTIES...INCLUDING THE CITY OF
ARDMORE...SHOULD MONITOR THE WEATHER CLOSELY DURING THE NEXT
FEW HOURS.

SIX
Special weather statement, Jul 14, 12:59 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
159 PM CDT THU JUL 14 2005

OKZ044-141930-
COTTON OK-
159 PM CDT THU JUL 14 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF COOKIETOWN AT
159 PM CDT...MOVING SOUTHEAST AT 10 MPH.  WINDS TO 50 MPH...FREQUENT
LIGHTNING...TORRENTIAL DOWNPOURS AND SMALL HAIL ARE LIKELY WITH
THIS STORM.

PEOPLE IN COTTON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.

SIX
Special weather statement, Jul 14, 1:37 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
237 PM CDT THU JUL 14 2005

OKZ051-052-142000-
BRYAN OK-MARSHALL OK-
237 PM CDT THU JUL 14 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN AND MARSHALL COUNTIES.

SCATTERED STRONG THUNDERSTORMS WERE LOCATED FROM CADDO TO SILO TO
KINGSTON AT 237 PM CDT...MOVING SOUTHEAST AT 15 MPH.  THESE STORMS
WILL BE CAPABLE OF PRODUCING WINDS TO 50 MPH...VERY HEAVY RAINFALL...
FREQUENT LIGHTNING AND SMALL HAIL.

PEOPLE IN BRYAN AND MARSHALL COUNTIES...INCLUDING THE CITY OF DURANT
AND PEOPLE ON LAKE TEXHOMA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY.
Special weather statement, Jul 14, 2:10 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
310 PM CDT THU JUL 14 2005

OKZ050>052-142045-
BRYAN OK-LOVE OK-MARSHALL OK-
310 PM CDT THU JUL 14 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN...LOVE AND MARSHALL
COUNTIES.

SCATTERED STRONG THUNDERSTORMS WERE LOCATED FROM BOKCHITO TO LAKE TEXHOMA
TO 3 MILES WEST OF BURNEYVILLE AT 310 PM CDT. THE STORMS WERE MOVING
TO THE SOUTH AROUND 10 MPH.  WINDS TO 50 MPH...VERY HEAVY RAINFALL
AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THESE STORMS.  A WIND
GUSTS TO 47 MPH WAS REPORTED AT BURNEYVILLE DURING THE PAST 10
MINUTES.

PEOPLE IN BRYAN...LOVE AND MARSHALL COUNTIES...INCLUDING THE CITY OF
DURANT...SHOULD MONITOR THE WEATHER CLOSELY DURING THE NEXT
FEW HOURS.

SIX
Special weather statement, Jul 14, 2:21 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
321 PM CDT THU JUL 14 2005

OKZ044-045-TXZ090-142045-
CLAY TX-COTTON OK-JEFFERSON OK-
321 PM CDT THU JUL 14 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY...COTTON AND JEFFERSON
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF BYERS...TEXAS
AT 321 PM CDT. THE STORM WAS MOVING SLOWLY SOUTH.  THIS STORM WILL
BE CAPABLE OF PRODUCING WINDS TO 50 MPH...VERY HEAVY RAINFALL AND
FREQUENT LIGHTNING.

PEOPLE IN CLAY...COTTON AND JEFFERSON COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

SIX

The radar

The Altus AFB radar (KFDR), 78 km away, was scanning. The volume nearest the first event began at 20:40 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Clay

When
July 14, 2:40 PM CST
Where
Clay County, Petrolia
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
34.033, -98.233

Thunderstorm Wind, Clay

When
July 14, 2:40 PM CST
Where
Clay County, Petrolia
Measured
52 kt (60 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
34.033, -98.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467587, 5467588.